A little background on me first. I've been on Sub for 2 years this month. My doc started me at 3x8mg pills a day. He has only told me to cut down to 20mg a day (that was over a year ago). I'm also on Klonopin. 4mg per day. Both my sub doc and my regular doc know this and have no problem with it. My sub doc has told me from the beginning to take my full dose at once, every morning. I've been unable to do that so I take 8mg morning, 4mg at noon and 8mg before dinner. I'm trying to skip the middle dose and have been successful on and off.
What I'd like to know is what side effects have people gotten from sub or if your taking or took benzo's with it like me, did you feel worse?
My #1 complaint is back pain! I wake up with extreme back pain everyday until I take an 8mg tab then over the hour or so it goes away.
I've also had (at different times) pain behind me knees, hands/fingers going numb, mood changes, headaches, no sex drive, depression, confusion, sensitive to hot and cold weather, etc.
I wish I could get off this faster but it's been a battle just trying to wean down! Think I'll try a slower taper since skipping the 4mg for a few days only to return back to 2.5 tabs a day isn't working.
What I really want to know is how do you usually feel when you awake? Back pain?
hi first of all, all the symptoms you mentioned except the back pain is because you are taking way too much sub! 20mg is an extrememly high dose! you need to start a taper and fast if you want to feel better. with sub, less is more, is the rule of thumb, meaning you feel better a you go down in dose, and the higher you go, the worse you feel. sub has a ceiling effect at 8--16mg, so if you are taking more than that--it is just a waste and will make you feel a whole lot worse. most people can taper down to 2 mg without any major problems. sub is an agonist at low doses and an antagonist at higher doses, which is why you are having all the side effects! unfortunately many sub dr.s do not know what they are doing to their pt.s by keeping them on high doses for a long time. once a person goes past 2-3 weeks of sub, they develope a whole new worse addiction. it is only safe for a short detox tool. the longer you stay on sub, the harder it is to get off, and the longer the paws. sub also is not a good pain reliver at all, but it does work better at low doses. any dr. that keeps someone at 20mg for 2 years is beyond negligent!!
Hi Tele 52 - I too, am on Suboxone and a benzo. 3mg ativan daily.
I started Sub at 16 mgs, and have tapered to 6 mgs. I have had the same side effects as you, except for the back pain. Instead, I have knee pain.
I just went outside and learned that I still have sensitivity to the weather. Also, I have had a low sex drive, mood swings, depression, stiffness of muscles, and the knee pain was pretty bad.
I have found the side effects do lessen when I taper. I tapered from 8 to 6 mgs about a week ago, and my knee pain is less, mood swings are less, sex drive has improved. I am looking forward to beginning a slow taper to 4 mgs next week, and stay at 4 for a while. I believe the side effects will be less. I know its not easy, and I will have to taper slowly, and it takes lots of patience! Also, I have talked with my docs about the mood swings and depression, and am going to try an antidepressant in about a month. That will have some side effects too, so I just need to find the "right" antidepressant. I am looking forward to less knee pain, too.
I am extremely thankful for suboxone, as many are, every time I consider the alternative. I will take the side effects any day, rather than being a slave to something that will ruin my life. With Suboxone, I can be a productive member of society, and my relationships have improved greatly.
I think everybody, and - every body, is different. Docs are usually aware of this too. Lots of people have been on Suboxone for as long or longer than you, and are so thankful, considering the alternative. I am not in the medical profession , and have not gone to med school, so I would never presume to be an authority on wether a Doc is, or is not negligent. I leave that to the highly educated Licensing Board.
To go off of it too soon, would be being beyond negligent to myself. Do whats right for you!! I bet that tapering a little will improve your side effects. Just taper slowly, have patience, and you will get there! I wish you the best, Sherbear 38
Thank you both for the replies. Yes, I know I need to get down to a lower dose. I've just had trouble doing so in the past. About 4-5 hours after my morning dose of 8mg I would feel a bit restless and start craving, so that would set me back as I would take 4mgs more.
Also, I noticed that "sometimes" when I took that extra 4mgs I would get a surge of energy and it would help me keep going with my physical job. The mental part of knowing that, would make me want to take it to get through the second half of my day. Just as if I was taking a perc, vic, etc. I can understand why my doc wants me to take the full dose in the morning, to get out of that habit!
I agree, 20mgs is to much and esp. for as long as he has kept me on it. ..but I never wanted him to lower my dose since I've been having trouble trying to get down to a lower dose by myself. I'll also admit that in the first year I was on them I was abusing them, sometimes taking 4-5 8mg pills a day! I actually ran out of them one time and waited about 30+ hours until my next script was filled. I felt really horrible from the side effects but was unable to control myself. I felt depressed a lot and would take more thinking it would help.
So now I really want to get off of them or at least a much lower dose! I've been trying to just take two 8mg tabs a day but it seems after so many days of doing that my legs will feel crampy, I'll feel achy etc. So, latley I've been doing 16mg a day and sometimes an extra 4mg when I start feeling bad.
I guess I'll try just 2mg to take that edge off instead of 4mg if this keeps happening. No doubt that this drug can be addicting!
It really was a life saver for me but if I would have found a better doctor, I'd probably be in a much better situation. I think I'll turn them over to someone I trust and have them help me wean down. I did notice more energy when I cut down to 16mg for a full week once and can only imagine how much better I'll feel at lower doses once my body gets used to it.